Get E-Book on COVID-19

Q. My urine and blood tests are negative after taking Nucynta. Why?

Answered by
Dr. Arul Amuthan
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Jun 05, 2019

Hello doctor,

I am a 28-year-old female. I have been on Nucynta for over a year. I take Nucynta ER 50 mg BID and Nucynta IR 50 mg once a day. For the last two months, my urine tests (immunoassay and lab testing) have come back negative. Two weeks ago a blood test was done and it was also negative. I religiously take these medicines as prescribed by my pain management doctor. Due to these negatives he is now refusing to prescribe any oral medications (including my Flexeril, Gabapentin, and oral Ketamine). I understand his need to be able to prove to Nucynta in my system but he is also refusing to try anything else.

I am a walking genetic defect. I also have known pharmacogenetic and pharmacokinetic issues. I also have EDS, CRPS, POTS, MCAS, gastroparesis (severe enough that EGD showed food in my stomach 18 hours after last eating), endometriosis. Could any of this be causing the problem? Could any of the medicines I take be causing the problem? My medicines are Lopressor, Trazadone, Fetzima, Zyrtec, Ketamine, Magnesium Citrate pills, Melatonin, Gabapentin, Flexeril, Nucynta, Junel Fe. What suggestions do you have? Is there any research to help me?

Dr. Arul Amuthan

Ayurveda Specialist Naturopathy Pharmacology Siddha Medicine Toxicology
#

Hi,

Welcome to icliniq.com.

Nucynta is an opioid analgesic, that has high first-pass metabolism when administered orally. It means only 32 % of orally administered dose reaches blood. After it produces its effect, 97 % gets metabolized in gastrointestine and liver and gets excreted out from body through urine.

In your case, you have delayed (slow) intestinal movements, hence the drug may get faster metabolism and faster excretion than a normal individual. Hence, I think it is not detectable in blood or urine.

Another possibility is very less amount of drug reaches your blood (less than 32 %) due to intestinal absorption issues. The half-life of this drug is four hours in healthy individual. It means, after oral administration, 32 % drug reaches the blood within 3 to 4 hours. If I draw the blood after four hours of oral administration, the amount showing in blood is expected to be 16 % (50 % of drug gets excreted by four hours). It is in a normal person. In your case, when to draw blood is the question. So, individualistic reasearch could be done for you with special care.


Was this answer helpful?

 | 

Related Questions:
After abortion, my wife is bleeding from anus. How to manage?
The Pupil of Our Eye and Problems Related to Its Size
Can excess intake of water give false negative drug test?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What could be the reason for right-sided anterior pelvic tilt?

Query: Hello doctor, My husband is suffering from an anterior pelvic tilt in the right. He is a bodybuilder and currently not able to do workouts since he has pain and numbness in both upper and lower sides of the body in the right region. He also has muscle imbalance because of that. We have consulted se...  Read Full »

I run out of breath while taking stairs. What is going on?

Query: Hello doctor,I have been diagnosed with hypertension and tachycardia. Every time I walk up the stairs or walk I feel like I am running out of breath. I could hear my heart throbbing in my right ear. It started four months back. I am obsessed also. Please let me know what is going on. Currently, I am...  Read Full »

Should I get a bone marrow biopsy to rule out possible MPN?

Query: Hi doctor, I am a 49-year-old female who has chronic health problems going back for awhile. Originally, I was told I had lupus but now I am beginning to think it is something else. Nine months back, I consulted an orthopedic surgeon due to suspected necrosis in left hip, after an arthrogram was don...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Toxicologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.